Alert archive / Nebraska / Tornado Warnings in 2024
Tornado Warning 24, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 2, 2024, 7:33 PM CDT for Dawson County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2024, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 2, 2024, 8:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 7:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.4
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 2, 6:01 PM CDT, 1 hour 32 minutes earlier. Its key messages:
- Severe thunderstorms will likely impacts portions of the area tonight. Winds gusts of 70-80 MPH will be the primary concern, but several hail (1+ inch) and an isolated tornado cannot be ruled out. The threat is greatest between 8 PM and 3 AM.
- In addition to the severe weather potential, a brief period of potentially torrential rainfall could result in flash flooding, especially for areas that already have very saturated soils.
- Off and on small chances for additional showers and thunderstorms are expected both Tuesday and Wednesday, although Severe Weather does not appear likely over this period.
- After a couple days of prevailing dry weather (Wednesday- Thursday), shower and thunderstorm chances return Friday and Saturday.
- Temperatures through the period will be fairly seasonable with high temperatures forecast to be mostly in the 80s.
Area forecast discussion, Jun 2, 6:01 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Hastings NE 601 PM CDT Sun Jun 2 2024 .KEY MESSAGES... - Severe thunderstorms will likely impacts portions of the area tonight. Winds gusts of 70-80 MPH will be the primary concern, but several hail (1+ inch) and an isolated tornado cannot be ruled out. The threat is greatest between 8 PM and 3 AM. - In addition to the severe weather potential, a brief period of potentially torrential rainfall could result in flash flooding, especially for areas that already have very saturated soils. - Off and on small chances for additional showers and thunderstorms are expected both Tuesday and Wednesday, although Severe Weather does not appear likely over this period. - After a couple days of prevailing dry weather (Wednesday- Thursday), shower and thunderstorm chances return Friday and Saturday. - Temperatures through the period will be fairly seasonable with high temperatures forecast to be mostly in the 80s. && .DISCUSSION... Issued at 312 PM CDT Sun Jun 2 2024 Widespread showers and thunderstorms impacted much of the local area through the early afternoon hours, with the responsible cluster of storms finally weakening over the past couple of hours as it tracked further east. As skies clear, expect temperatures climb in to the lower to mid 80s by late afternoon, allowing instability to build across the local area. Later this afternoon, expect the upper level disturbance moving across Wyoming to help trigger a line of strong to severe thunderstorms across the high plains that is expected to hold together and eventually transition into a MCS later this evening and into the overnight hours as it crosses the local area. While initially, there will be a large hail (and an isolated tornado) threat with any discrete cells that form to our west, think by the time these storms reach our western doorstep (between 1-3Z), they will have formed into a line with severe hail still possible (around 1 inch) but straight line winds of 70-80 MPH becoming the greater concern. While there is still some uncertainty on how things will develop, the area remains in an enhanced risk for severe weather which is supported by most meso-scale models which develop a line of severe storms across central Nebraska and north central Kansas - so stay weather aware tonight. After tonights system rolls through, expect more isolated shower and thunderstorm activity through the daytime hours Monday, before another upper level disturbance brings and uptick in shower and thunderstorm activity late Monday night into Tuesday. While widespread severe weather is not expected with this next system, cannot rule out the possibility of at least a strong thunderstorm late Monday night or Tuesday given the amount of instability and forcing from the passing trough. Thereafter...confidence is increasing that things will dry out mid-week as high pressure to our west spreads across the plains, with non-eventful northwest flow prevailing both Wednesday and Thursday. Late in the week, however, the ridge is expected to flatten and some additional weak passing disturbances should bring a return to some shower and thunderstorm activity both Friday and Saturday. While uncertainty in severe weather that far out is very low, certainty in severe weather this evening and overnight is on the high side, and again, local residents are encouraged to remain weather aware. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 553 PM CDT Sun Jun 2 2024 VCTS/TSRA will move across the area this evening. Looking at the latest model guidance, expect at least VCTS to impact KEAR/KGRI at 01Z/02Z respectively, with +TSRA shortly afterward. With the strongest storms this evening, there will be the potential for large hail up to golf ball size and damaging winds of 60+ kts. Expect a brief period of MVFR visibility as storms move over the terminals this evening. Winds will be southerly ahead of the weather system and generally SWrly as the system moves across the terminals, then southerly again behind the storms. VFR conditions will return after the storms depart late tonight and prevail through the end of the TAF period. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Rossi AVIATION...Hickford
Hazardous weather outlook, Jun 2, 3:06 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 306 PM CDT Sun Jun 2 2024 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 032015- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 306 PM CDT Sun Jun 2 2024 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. A line of strong to severe thunderstorms are expected to develop across the high plains and move across the local area this evening and through the overnight hours. The main hazards with any storms that develop initially will be hail to the size of golfballs, winds gusting as high as 70 MPH, an isolated tornado, as well as heavy rainfall. Late in the evening, the hail threat will decrease slightly and the wind threat will increase as this line of storms pushes further east. The main hazards later into the evening will be hail to the size of quarters, winds gusting as high as 80 MPH, and heavy rainfall. Localized flash flooding will be possible for areas that have received heavy rainfall over the past few days. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periodic, mainly small chances for thunderstorms are expected across parts of the local area Monday and Tuesday and again Friday and Saturday. At this time, the probability for widespread severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail, damaging wind gusts, and flooding to the National Weather Service and to law enforcement. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:27 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 48 min |
| Jun 2, 7:36 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Kearney, Phelps | 54 min |
| Jun 2, 8:12 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 48 min |
| Jun 2, 8:15 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 45 min |
| Jun 2, 8:43 PM CDT | Special Weather Statement | GID | Buffalo, Dawson, Sherman | 47 min |
| Jun 2, 8:53 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Furnas, Harlan, Kearney, Phelps | 37 min |
| Jun 2, 8:55 PM CDT | Special Weather Statement | GID | Greeley, Howard, Sherman, Valley | 50 min |
| Jun 2, 9:01 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 44 min |
| Jun 2, 9:08 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Clay, Hall, Hamilton, Howard and 2 more | 37 min |
| Jun 2, 9:27 PM CDT | Special Weather Statement | GID | Adams, Franklin, Kearney, Webster | 48 min |
| Jun 2, 9:29 PM CDT | Special Weather Statement | GID | Harlan | 46 min |
| Jun 2, 9:42 PM CDT | Special Weather Statement | GID | Hall | 33 min |
| Jun 2, 9:45 PM CDT | Special Weather Statement | GID | Greeley, Howard, Merrick, Nance | 45 min |
| Jun 2, 9:52 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 23 min |
| Jun 2, 10:16 PM CDT | Special Weather Statement | GID | Adams, Clay, Fillmore, Hamilton, Nuckolls, Webster and 1 more | 44 min |
| Jun 2, 10:26 PM CDT | Special Weather Statement | GID | Merrick, Nance, Polk | 49 min |
| Jun 2, 11:28 PM CDT | Special Weather Statement | GID | Thayer | 32 min |
| Jun 2, 9:57 PM CDT | Special Weather Statement | GID | Osborne, Phillips, Rooks, Smith | 48 min |
| Jun 2, 10:42 PM CDT | Special Weather Statement | GID | Jewell | 48 min |
Nearby
Tornado Warnings in Nebraska, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.